Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 5, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 4, 2013, 8:28 PM CST for 24 counties in Texas. It took effect at Mar 4, 2013, 10:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2013, 8:28 PM CST (02:28 UTC)
- In effect from
- Mar 4, 2013, 10:00 PM CST
- Expired
- Mar 5, 2013, 6:00 AM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4424 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 4, 5:18 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 4, 5:18 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 518 PM CST MON MAR 4 2013 .DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... A COLD FRONT WILL MOVE QUICKLY SOUTH ACROSS WEST CENTRAL TEXAS LATE THIS EVENING THROUGH THE EARLY MORNING. THE FRONT WILL BE ALONG THE I-20 CORRIDOR AT 03Z TUE AND SOUTH OF THE I-10 CORRIDOR BY 09Z TUE. BEHIND THE FRONT...EXPECT STRONG NORTH WINDS AT THE TERMINALS WITH SOME GUSTS TO NEAR 35 KNOTS. VFR CONDITIONS WILL PREVAIL THE NEXT 24 HOURS. 21 && .PREV DISCUSSION... /ISSUED 400 PM CST MON MAR 4 2013/ SHORT TERM... MAIN ITEM IN THE SHORT TERM PERIOD WILL BE A STRONG COLD FRONT THAT WILL MOVE SOUTH ACROSS THE AREA TONIGHT. SHORT TERM MODELS AGREE THAT THE FRONT WILL ENTER THE BIG COUNTRY AROUND 9PM AND CLEAR FAR SOUTHERN COUNTIES BY 3AM TUESDAY. SUSTAINED NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED FOR SEVERAL HOURS BEHIND THE FRONT BUT WINDS WILL BEGIN TO SLOWLY DIMINISH DURING THE MORNING HOURS. COULD SEE WINDS BRIEFLY HIT WIND ADVISORY LEVELS BEHIND THE FRONT BUT DUE TO THE EXPECTED SHORT DURATION DECIDED AGAINST AN ADVISORY AT THIS TIME. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE UPPER 30S NORTH TO THE LOWER 40S SOUTH. SURFACE RIDGE WILL BUILD SOUTH ACROSS THE AREA ON TUESDAY WITH NORTH WINDS DIMINISHING DURING THE AFTERNOON HOURS. IT WILL BE MUCH COOLER WITH AFTERNOON HIGHS GENERALLY IN THE UPPER 50S TO NEAR 60 DEGREES UNDER SUNNY MOSTLY SKIES. LONG TERM... WEDNESDAY MORNING WILL BE COLDEST OF THE WEEK...AS RIDGE OF HIGH PRESSURE CENTERS OVER THE REGION. A DRY ATMOSPHERE AND LIGHT WINDS WILL BRING GOOD RADIATIONAL COOLING...AND ALLOW TEMPERATURES TO FALL INTO IN THE MID AND UPPER 20S. A NICE WARM UP INTO THE MID 60S ON THURSDAY HOWEVER AS SOUTHERLY WINDS RETURN. LOW LEVEL MOISTURE RETURNS FRIDAY...WITH APPROACH OF A STRONG UPPER LEVEL STORM SYSTEM IN SOUTHWEST UNITED STATES. GFS AND EC ARE SIMILAR...BUT HAVE SLIGHTLY DIFFERENT TIMINGS. THE GFS IS THE FASTER SOLUTION BY 12 HOURS...BRINGING LIFT INTO WEST CENTRAL TEXAS MIDDAY SATURDAY...WITH EC 12 HOURS TOWARD MIDNIGHT. STILL...THE MODELS ARE SIMILAR. KEPT POPS THE SAME FROM THE PREVIOUS SHIFT...BUT WILL WATCH FOR A SLOWING TREND. TIMING TOWARDS THE ALTER EC TIMING OF MIDNIGHT WOULD DECREASE THE POTENTIAL FOR SEVERE WEATHER AND PUSH RAIN CHANCES INTO SUNDAY. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 38 59 26 65 39 / 0 0 0 0 0 SAN ANGELO 42 59 28 64 39 / 0 0 0 0 0 JUNCTION 41 63 24 66 35 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 4, 3:05 PM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 305 PM CST MON MAR 4 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-052115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 305 PM CST MON MAR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE FOR THE REST OF THE AFTERNOON HOURS DUE TO VERY DRY CONDITIONS...WARM TEMPERATURES AND BREEZY SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN BY TUESDAY AFTERNOON IN THE WAKE OF A STRONG COLD FRONT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF WEST CENTRAL TEXAS SATURDAY AFTERNOON INTO SUNDAY. HOWEVER...THE POTENTIAL FOR HAZARDOUS WEATHER REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 24
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.